Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 4, 2009, 11:56 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 11:56 PM MDT (05:56 UTC)
- Expired
- Apr 5, 2009, 5:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 050556 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1156 PM MDT SAT APR 4 2009 ...STRONG WINDS TO CONTINUE OVER UNION COUNTY THROUGH THE OVERNIGHT... .A STRONG AREA OF SURFACE HIGH PRESSURE WILL SLOWLY PUSH SOUTHWARD OUT OF EASTERN COLORADO. THIS WILL ALLOW STRONG WINDS BEHIND A COLD FRONT TO CONTINUE ACROSS UNION COUNTY THROUGH THE OVERNIGHT HOURS. NMZ007-051100- /O.CAN.KABQ.WI.Y.0023.000000T0000Z-090405T0600Z/ /O.NEW.KABQ.WI.Y.0024.090405T0600Z-090405T1100Z/ FAR NORTHEAST PLAINS- INCLUDING THE CITY OF...CLAYTON 1156 PM MDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT SUNDAY. A COLD FRONT THAT DROPPED ACROSS THE NORTHEASTERN PLAINS WILL CONTINUE TO CREATE STRONG NORTHERLY WINDS. EXPECT PERIODS OF SUSTAINED WIND SPEEDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS UP TO 55 MPH. IN ADDITION...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ006-012-013-050700- /O.CAN.KABQ.WI.Y.0023.000000T0000Z-090405T0600Z/ HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI 1156 PM MDT SAT APR 4 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. NORTHERLY WINDS WILL REMAIN BREEZY THROUGH THE OVERNIGHT HOURS...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 4, 8:27 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 4, 8:27 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 827 PM MDT SAT APR 4 2009 .UPDATE... QUICK UPDATE FOR WINDS IN THE EASTERN PLAINS AND HAVE ALSO LOWERED POPS SOME FOR THE NORTHWESTERN MOUNTAINS THROUGH TONIGHT. WILL BE CANCELING THE WIND ADVISORY FOR THE CENTRAL MOUNTAINS AND ESTANCIA VALLEY AS WELL AS PORTIONS OF THE SOUTHEASTERN PLAINS. WILL KEEP ADVISORY UNTIL 05/0600UTC FOR THE NORTHEASTERN PLAINS WHERE PRESSURE RISES ALONG AND TO THE NORTH OF THE FRONT SHOULD KEEP THINGS BREEZY TO WINDY. SOME NEAR ADVISORY LEVEL WINDS ARE NOT OUT OF THE QUESTION FOR THE EAST CENTRAL TO SOUTHEASTERN PLAINS...BUT THESE SHOULD BE SHORTER IN DURATION AND OF A LOCALIZED NATURE ALONG THE FRONT. NEW ZONES AND NPW PRODUCT OUT SHORTLY. 52 && .PREV DISCUSSION...313 PM MDT SAT APR 4 2009... LOTS OF GRIDS AND HAZARDS MANIPULATIONS TO DO BEFORE STARTING ON THIS PRODUCT...BUT BELIEVE THINGS HAVE TURNED OUT FOR THE MOST PART THE WAY INTENDED FOR THE REMAINING HIGHLIGHTS. CONCERNS ARE THAT WITH THIS PACKAGE...NEEDED TO CANCEL EARLY W AND RIO GRANDE VALLEY WIND ADVISORIES...REPLACE THE PREVIOUS HIGH WIND WARNINGS WITH WIND ADVISORIES AND EXTEND THE LATTER IN TIME TO 06Z. LOOKS LIKE THINGS TURNED OUT OK. WIND MAXIMA ARE BEGINNING TO HEAD E OUT OF FCST AREA ATTM...BUT THERE WILL BE SECONDARY SFC WIND MAX BEHIND SOUTHBOUND FRONT THAT IS JUST INTO FAR NE NM CURRENTLY. MAY BE A 1 TO 3 HR DROP BELOW ADVISORY LEVEL WINDS IN MUCH OF THE E AHEAD OF THIS FRONT...BUT SHOULD APPROACH OR EXCEED CRITERIA BEHIND SFC FRONT FOR SEVERAL HOURS. AS FOR CHANCE FOR WINTER WX ADVISORY CONDITIONS ACROS THE N OR NE...IT APPEARS THAT SUCH A SMALL PORTION OF ZONES 4 AND 5 ARE AT RISK OF ANYTHING MORE THAN THE MIN ADVISORY SNOW CRITERIA TONIGHT THAT...AFTER SOME DISCUSSION AMONG THE FCSTRS HERE...WENT WITH NO ADVISORY FOR NOW. HPC INDICATES MAYBE 4 OR 5 INCHES FAR NORTHERN SANGRES...BUT THAT MAY BE PUSHING IT A BIT AND IT LOOKS LIKE THERE WILL NOT BE NEARLY AS MUCH SNOW COMING SOUTHWARD INTO ZONES 5 OR 7 AS WAS CASE WITH LAST SYSTEM. SO THOSE ZONES SEEM SAFE FOR NOW. EVENING SHIFT WILL WANT TO WATCH FOR THAT ADVISORY POTENTIAL THROUGH THE EVE. FINALLY A QUIETER PATTERN COMING UP FOR 3 TO 4 DAYS AFTER TONIGHT...THOUGH SUN INTO SUN EVE MAY WELL FEATUE A FEW MORE RAIN AND SNOW SHOWERS N AND NE WITH BAGGY TRAILING TROUGH SHEARING OUT ACROSS N NM...BUT SUB ADVISORY CRITERIA. WINDS TO BE MUCH LOWER ALSO SUN AND THROUGH AT LEAST TUE BEFORE INCREASING AGAIN WED. THAT SYSTEM TAKING A LITTLE MORE NORTHERLY TRACK SO PCPN LOOKS LESS THAN OR AT LEAST NO MORE THAN THIS CURRENT SYSTEM. NEXT MAJOR SYSTEM THIS WEEKEND IS SHOWING EVEN MORE DIVERGENCE BETWEEN EXTENDED MODELS THAN IN LAST FEW RUNS WITH EURO FARTHER S THAN PREVIOUS RUN...TO S OF NM...AND LATEST GFS INDICATING MUCH MORE NORTHERLY TRACK. STAY TUNED...BUT WOULD IMAGINE THEY WILL GET CLOSER TOGETHER IN A FEW DAYS...SOMEWHERE IN BETWEEN CURRENT TRACKS. 43 .AVIATION... SURFACE WINDS ARE EXPECTED TO GRADUALLY WEAKEN IN CENTRAL AND EASTERN AREAS THIS EVENING AS THE WIND SPEED MAXIMUM ALOFT CONTINUES TO EXIT EAST. WINDS ARE ALSO EXPECTED TO DECREASE FOR A TIME THIS EVENING ON THE EASTERN PLAINS AFTER SUNSET...BUT A BACK DOOR COLD FRONT WILL SHIFT THEIR WINDS OUT OF THE NORTH AND GUSTS WILL RETURN AS THE NIGHT PROGRESSES. THIS FRONT COULD CAUSE WINDS TO GUST AROUND 10 KNOTS HIGHER THAN FORECASTED IN EASTERN TAFS FOR AN HOUR OR TWO OVERNIGHT...ESPECIALLY AT KTCC AND KROW. AS OUR RECENT STORM SYSTEM EXITS NORTHEAST TONIGHT...WRAP AROUND MOISTURE AND INSTABILITY IN NORTHERLY FLOW ALOFT WILL DELIVER MOUNTAIN OBSCURATIONS AND SNOW SHOWERS TO THE NORTHERN MOUNTAINS...ESPECIALLY FROM KSKX TO KAXX AND KRTN. SOME OF THESE SHOWERS/OBSCURATIONS MAY LINGER INTO SUNDAY MORNING. MVFR CONDITIONS IN LOW CLOUDS/FOG WILL ALSO BE POSSIBLE IN THE NORTHERN MOUNTAINS AND IN SOME VALLEYS OF THE WEST CENTRAL MOUNTAINS LATE TONIGHT INTO SUNDAY MORNING...MAINLY IN PLACES THAT ACCUMULATED SNOW LAST NIGHT OR WILL ACCUMULATE SNOW TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44 .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND 8 PM FROM THE RIO GRANDE VALLEY EASTWARD...INCLUDING SOUTHERN PORTIONS OF THE NORTHEAST PLAINS. AFTER SUNSET WINDS WILL DECREASE AND HUMIDITIES WILL BEGIN TO RISE...ESPECIALLY AS A BACK DOOR COLD FRONT DROPS SOUTHWARD ALONG THE TX BORDER OVERNIGHT. EXPECT NICE HUMIDITY RECOVERIES WITH SNOW SHOWERS IN THE NORTHERN MOUNTAINS NEAR THE CO BORDER OVERNIGHT...BUT HUMIDITY RECOVERIES WILL BE MEAGER IN SOUTHERN PORTIONS OF THE RIO GRANDE VALLEY. THE NEXT STORM SYSTEM TO CROSS THE CENTRAL ROCKIES NORTH OF NM WILL BE ON WEDNESDAY...WHEN STRONG TO VERY STRONG WEST WINDS ARE EXPECTED. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP...AND IT IS DIFFICULT TO RULE OUT ANY ZONE AT THIS TIME. THERE IS A RISK THAT WINDS WILL INCREASE WITH THIS SYSTEM AS EARLY AS TUESDAY AFTERNOON IN THE WEST WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLE. THERE IS A BETTER CHANCE THAT STRONG WINDS AND CRITICALLY LOW HUMIDITIES WILL PERSIST ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON THURSDAY AS THE STORM SYSTEM GRADUALLY EXITS EAST. ADDITIONALLY...PARTS OF THE NORTHERN AND WESTERN MOUNTAINS COULD RECEIVE LIGHT PRECIPITATION WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY NEAR THE CO BORDER. 44 && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 25 52 23 64 / 10 0 0 0 GALLUP.......................... 16 55 15 65 / 5 0 0 0 GRANTS.......................... 18 56 17 64 / 5 0 0 0 GLENWOOD........................ 27 65 28 74 / 0 0 0 0 CHAMA........................... 16 39 15 58 / 20 5 0 0 LOS ALAMOS...................... 26 50 21 59 / 10 5 0 0 RED RIVER....................... 13 42 10 50 / 40 10 10 0 TAOS............................ 17 43 12 57 / 20 5 0 0 SANTA FE........................ 22 49 22 58 / 10 5 0 0 SANTA FE AIRPORT................ 25 51 23 61 / 10 0 0 0 ESPANOLA........................ 21 54 22 65 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 32 56 32 64 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 28 57 29 69 / 5 0 0 0 ALBUQUERQUE FOOTHILLS........... 30 53 30 65 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 31 57 31 67 / 5 0 0 0 SOCORRO......................... 31 63 31 70 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 20 49 20 59 / 5 0 0 0 MORIARTY/ESTANCIA............... 29 53 22 60 / 5 0 0 0 CARRIZOZO....................... 29 58 27 66 / 0 0 0 0 RUIDOSO......................... 29 50 22 56 / 0 0 0 0 RATON........................... 22 44 15 54 / 20 5 10 0 LAS VEGAS....................... 20 44 16 53 / 10 5 0 0 ROY............................. 21 42 25 50 / 10 5 5 0 CLAYTON......................... 19 40 22 52 / 10 5 10 0 SANTA ROSA...................... 27 50 25 63 / 5 0 0 0 TUCUMCARI....................... 26 50 23 56 / 5 5 0 0 FORT SUMNER..................... 29 56 28 61 / 5 0 0 0 CLOVIS.......................... 28 50 24 56 / 5 0 0 0 PORTALES........................ 29 54 27 62 / 5 0 0 0 ROSWELL......................... 37 57 29 61 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES... NMZ006-007-012-013. && 52
Hazardous weather outlook, Apr 4, 8:16 PM MDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 816 PM MDT SAT APR 4 2009 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 816 PM MDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT A WIND ADVISORY REMAINS IN EFFECT FOR AREAS EAST OF INTERSTATE 25 AND ALONG AND NORTH OF INTERSTATE 40 THROUGH MIDNIGHT. NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STORM SYSTEM COULD AFFECT NEW MEXICO TUESDAY NIGHT THROUGH WEDNESDAY...BRINGING ANOTHER ROUND OF STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS. ACCUMULATING SNOW WILL ALSO BE POSSIBLE OVER THE NORTHERN MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17
In the hours before
Local storm report, Apr 4, 6:07 PM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM NON-TSTM WND GST 3 WNW GALLUP 35.54N 108.78W
04/03/2009 M60.00 MPH MCKINLEY NM ASOS
0355 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
04/03/2009 M60.00 MPH LINCOLN NM AWOS
0436 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
04/03/2009 M58.00 MPH LINCOLN NM AWOS
RUIDOSO REGIONAL AIRPORT
0455 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
04/03/2009 M59.00 MPH LINCOLN NM AWOS
RUIDOSO REGIONAL AIRPORT
0455 PM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
04/03/2009 M49.00 MPH LINCOLN NM AWOS
RUIDOSO REGIONAL AIRPORT
0553 PM NON-TSTM WND GST 3 WNW GALLUP 35.54N 108.78W
04/03/2009 M60.00 MPH MCKINLEY NM ASOS
1256 AM HIGH SUST WINDS 5 S ALBUQUERQUE 35.04N 106.62W
04/04/2009 M44.00 MPH BERNALILLO NM ASOS
0100 AM NON-TSTM WND GST 5 S ALBUQUERQUE 35.04N 106.62W
04/04/2009 M66.00 MPH BERNALILLO NM ASOS
0100 AM NON-TSTM WND DMG 8 S ALBUQUERQUE 35.00N 106.62W
04/04/2009 BERNALILLO NM PUBLIC
50 FT OF PERIMETER FENCE BLOWN OVER AND GATE HINGES
SNAPPED...GOLF CARTS TOSSED AROUND
0102 AM NON-TSTM WND GST 2 SE EDGEWOOD 35.06N 106.15W
04/04/2009 M62.00 MPH SANTA FE NM TRAINED SPOTTER
0113 AM NON-TSTM WND GST 8 ENE MOGOLLON 33.46N 108.67W
04/04/2009 M61.00 MPH CATRON NM PARK/FOREST SRVC
BEAR WALLOW RAWS ELEVATION 9953 FEET
0115 AM NON-TSTM WND GST 10 WNW ALBUQUERQUE 35.17N 106.79W
04/04/2009 M58.00 MPH BERNALILLO NM AWOS
0130 AM NON-TSTM WND GST ISLETA PUEBLO 34.88N 106.68W
04/04/2009 E65.00 MPH VALENCIA NM LAW ENFORCEMENT
0130 AM NON-TSTM WND DMG ISLETA PUEBLO 34.88N 106.68W
04/04/2009 VALENCIA NM LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OFF INTERSTATE 25...NUMEROUS
REPORTS OF SHINGLES BLOWN OFF ROOFS
0144 AM HIGH SUST WINDS 1 SSE CLINES CORNERS 35.00N 105.66W
04/04/2009 M49.00 MPH TORRANCE NM ASOS
0145 AM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
04/04/2009 M69.00 MPH TORRANCE NM ASOS
0215 AM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
04/04/2009 M63.00 MPH LINCOLN NM AWOS
0330 AM NON-TSTM WND GST BOSQUE FARMS 34.85N 106.70W
04/04/2009 E60.00 MPH VALENCIA NM STORM CHASER
TAMARACK CIRCLE. LARGE TREES DOWN THROUGHOUT THE VILLAGE.
0330 AM NON-TSTM WND DMG BOSQUE FARMS 34.85N 106.70W
04/04/2009 VALENCIA NM STORM CHASER
0345 AM NON-TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
04/04/2009 M62.00 MPH QUAY NM ASOS
0352 AM NON-TSTM WND GST 6 NE LAS VEGAS 35.66N 105.14W
04/04/2009 M67.00 MPH SAN MIGUEL NM ASOS
0418 AM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
04/04/2009 M74.00 MPH TORRANCE NM ASOS
0700 AM SNOW CHAMA 36.89N 106.58W
04/04/2009 M2.5 INCH RIO ARRIBA NM CO-OP OBSERVER
0700 AM SNOW EAGLE NEST 36.56N 105.26W
04/04/2009 M1.0 INCH COLFAX NM CO-OP OBSERVER
0800 AM SNOW 3 N FENCE LAKE 34.70N 108.67W
04/04/2009 M1.0 INCH CIBOLA NM CO-OP OBSERVER
0900 AM SNOW 12 SSE ANGEL FIRE 36.23N 105.20W
04/04/2009 M2.5 INCH MORA NM PUBLIC
0955 AM NON-TSTM WND GST 2 ENE CLAYTON 36.46N 103.14W
04/04/2009 M61.00 MPH UNION NM ASOS
1155 AM NON-TSTM WND GST 1 N CANNON AFB 34.39N 103.31W
04/04/2009 M60.00 MPH CURRY NM ASOS
1155 AM NON-TSTM WND GST 3 NNW TEXICO 34.43N 103.07W
04/04/2009 M58.00 MPH CURRY NM AWOS
0400 PM SNOW CHAMA 36.89N 106.58W
04/04/2009 M3.5 INCH RIO ARRIBA NM CO-OP OBSERVER
0500 PM SNOW 2 WSW EL MORRO 35.04N 108.35W
04/04/2009 M1.0 INCH CIBOLA NM CO-OP OBSERVER
&&
KWIDELSKINearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.